Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 239, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Sep 1, 2018, 8:09 AM CDT for Bay County, Calhoun County, Gulf County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2018, 8:09 AM CDT (13:09 UTC)
- Expired
- Sep 1, 2018, 8:45 AM CDT
- In force
- 36 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bay County, FL, Calhoun County, FL, Gulf County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 1.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 734 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
197
WUUS52 KTAE 011309
SVRTAE
FLC005-013-045-011400-
/O.NEW.KTAE.SV.W.0239.180901T1309Z-180901T1400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
909 AM EDT SAT SEP 1 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northwestern Gulf County in the Panhandle of Florida...
Eastern Bay County in the Panhandle of Florida...
Southwestern Calhoun County in the Panhandle of Florida...
* Until 1000 AM EDT/900 AM CDT/.
* At 908 AM EDT/808 AM CDT/, a severe thunderstorm was located 9
miles west of Wewahitchka, or 14 miles east of Callaway, moving
northwest at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Panama City, Lynn Haven, Callaway, Springfield, Hiland Park,
Tyndall Air Force Base, Parker, Wewahitchka, Southport, Allanton,
Cedar Grove, Dirego Park, Beacon Beach, College Station, Bayou
George, Camp Flowers, Overstreet, Biltmore Beach, Bennett and
Youngstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3044 8553 3044 8551 3011 8516 2994 8531
3015 8578
TIME...MOT...LOC 1308Z 124DEG 18KT 3007 8534
HAIL...<.75IN
WIND...60MPH
$$
323 follow-up statements
442
WWUS52 KTAE 011315
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
915 AM EDT SAT SEP 1 2018
FLC005-013-045-011400-
/O.CON.KTAE.SV.W.0239.000000T0000Z-180901T1400Z/
Gulf FL-Bay FL-Calhoun FL-
915 AM EDT SAT SEP 1 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM
EDT/900 AM CDT/ FOR NORTHWESTERN GULF...EASTERN BAY AND SOUTHWESTERN
CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...
At 915 AM EDT/815 AM CDT/, a severe thunderstorm was located 10 miles
north of Mexico Beach, or 12 miles east of Callaway, moving northwest
at 20 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Panama City, Lynn Haven, Callaway, Springfield, Hiland Park, Tyndall
Air Force Base, Parker, Wewahitchka, Southport, Allanton, Cedar
Grove, Dirego Park, Beacon Beach, College Station, Bayou George, Camp
Flowers, Overstreet, Biltmore Beach, Bennett and Youngstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3044 8553 3044 8551 3013 8518 2995 8533
3015 8578
TIME...MOT...LOC 1315Z 124DEG 18KT 3009 8537
HAIL...<.75IN
WIND...70MPH
$$
32684
WWUS52 KTAE 011335
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
835 AM CDT SAT SEP 1 2018
FLC013-045-011345-
/O.CAN.KTAE.SV.W.0239.000000T0000Z-180901T1400Z/
Gulf FL-Calhoun FL-
835 AM CDT SAT SEP 1 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GULF AND
SOUTHWESTERN CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3044 8553 3044 8551 3033 8539 3005 8539
3005 8538 2998 8539 3015 8578
TIME...MOT...LOC 1335Z 124DEG 18KT 3015 8547
$$
FLC005-011400-
/O.CON.KTAE.SV.W.0239.000000T0000Z-180901T1400Z/
Bay FL-
835 AM CDT SAT SEP 1 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
FOR EASTERN BAY COUNTY...
At 835 AM CDT, a severe thunderstorm was located near Callaway,
moving northwest at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Panama City, Lynn Haven, Callaway, Springfield, Hiland Park, Tyndall
Air Force Base, Parker, Southport, Allanton, Cedar Grove, Dirego
Park, Beacon Beach, College Station, Bayou George, Camp Flowers,
Biltmore Beach, Bennett, Youngstown, Brannonville and Millville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3044 8553 3044 8551 3033 8539 3005 8539
3005 8538 2998 8539 3015 8578
TIME...MOT...LOC 1335Z 124DEG 18KT 3015 8547
HAIL...<.75IN
WIND...60MPH
$$
30-PULLIN494
WWUS52 KTAE 011345
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
845 AM CDT SAT SEP 1 2018
FLC005-011355-
/O.CAN.KTAE.SV.W.0239.000000T0000Z-180901T1400Z/
Bay FL-
845 AM CDT SAT SEP 1 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BAY COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible.
LAT...LON 3044 8553 3044 8551 3033 8539 3005 8539
3005 8538 2998 8539 3015 8578
TIME...MOT...LOC 1342Z 124DEG 18KT 3018 8552
$$
30-PULLINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 5:13 AM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Sep 1, 5:13 AM CDT, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 613 AM EDT Sat Sep 1 2018 .AVIATION [Through 12Z Sunday]... The forecast remains on track with low clouds expected at all TAF sites through mid-morning and ceilings ranging from MVFR to IFR. Thereafter, a return to broken ceilings in the 2-4k ft MVFR-VFR range, then temporary restrictions likely in late afternoon and evening TSRA. && .PREV DISCUSSION [318 AM EDT]... .NEAR TERM [Through Today]... A moderate low to mid-level southeasterly flow will remain in place today. Showers and occasional thunder over the Gulf waters will move onshore through mid-morning, mainly from the western Big Bend north through the Chattahoochee River. Diurnal showers and thunderstorms are forecast to develop again this afternoon and evening within an environment characterized by Precipitable Water values near normal levels around 1.9 inches, Mixed Layer CAPE around 2.0k J/kg, along with the sea-breeze circulations and subsequent outflow boundaries being the main forcing mechanisms. Mid-level lapse rates are rather steep near 6.5 C/km, and 500 hPa winds will also approach 20 knots. This environment will be favorable for localized thunderstorm wind gusts of 40-50 mph. High temperature will be near seasonal levels, except slightly below across the western panhandle into portions of southeast AL due to increased cover. .SHORT TERM [Tonight Through Monday Night]... Deep layer ridging continues to build westward tonight with a southeasterly flow continuing. Tonight looks very similar to what we saw on Friday in regards to convection timing. The initial line of sea breeze convection should be moving through the SE AL/SW GA counties as of 8PM with additional showers/storms moving SE to NW from the Big Bend area. As that batch moves NW, it will rapidly decrease in coverage as it encounters more stable air from the afternoon storms. A mostly dry night will prevail after that, especially over land, with showers/storms developing again over the open waters before sunrise. A weak upper wave will move NE to SW from the SC coast and through N. Florida on Monday. That, combined with the continued moist southeasterly flow, will mean another day of numerous showers and thunderstorms. A few should linger past sunset but will diminish by midnight over land. A tropical wave will start to move over the FL keys Monday morning and move northwest into the Gulf by Monday afternoon. This will usher in plenty of moisture ahead of the system and provide enough lift for widespread showers and thunderstorms. The wave will be moving over our far southern coastal waters Monday night which will keep widespread showers/storms continuing over the waters and a bit onshore as well. With DCAPE near 1000 J/KG, CAPE over 3000 J/KG as well as steep lapse rates and increasing shear, especially Monday, both Sunday and Monday have the potential for a few strong to severe storms. PW values near 2 inches also helps the wet downburst potential. Highs Sunday/Monday will be near normal, upper 80s to around 90 with lows in the lower 70s. .LONG TERM [Tuesday Through Saturday]... The tropical wave will be in the Gulf, south-southwest of the FL panhandle, by Tuesday morning. Aloft, this will have a deep layer southeast flow along it with plenty of moisture streaming into the area. Even with the low south of New Orleans by 8PM Tuesday night, there will be enough broad lift behind it to sustain widespread showers and thunderstorms once again. As well, the wind field will increase with this system, mostly Monday night into Tuesday. Gusts over the waters could reach 20-25mph but only around 10-15mph on land, given the system is out over the ocean. Therefore, the highest threat with this system will continue to be heavy rainfall. However, with such a fast moving system and the rain concentrated more in the afternoon/peak heating, total rainfall amounts are still less than 2 inches over land. This will need to be monitored though in case the track of the tropical waves moves farther north. Highs Tuesday will only reach the mid to upper 80s. Wednesday is actually looking drier with the bulk of the rain being pulled west. A weakness in the upper ridge will provide enough lift for scattered afternoon showers/storms. But with it being drier, the high temps have been bumped up from previous forecasts, back into the upper 80s to lower 90s. The ridge starts to strengthen westward again on Thursday, ushering in slightly drier air with a more easterly flow. This will generally be the pattern through Saturday with scattered afternoon thunderstorms each day. Highs will be back in the lower 90s with lows in the lower 70s. .MARINE... Southeasterly flow will continue with winds around 10-15 knots through at least Monday. These will keep seas around 2-4 feet. Numerous thunderstorms are possible each of these days with scattered storms lingering each night. A tropical wave will move through the Gulf starting Monday evening which will increase winds and seas. Winds to 20 knots and seas of 3 to 5 feet will be possible and may linger through Wednesday. Numerous to widespread thunderstorms are also expected to accompany the wave. .FIRE WEATHER... With RH values forecast to remain above critical fire weather thresholds, Red Flag conditions are not expected for the next few days. .HYDROLOGY... Widespread rainfall amounts of 1-3 inches are expected over the next week. The highest amounts will be over the coastal regions. Each day, heavy rain will be possible that may cause localized minor flooding in urbanized and poor drainage areas. A tropical wave early next week has the potential to track across the northern Gulf of Mexico and the track of this wave will influence our rainfall amounts early next week. At this time, widespread rainfall amounts are on the lower side and the main focus would be on the higher rainfall rates causing issues in urbanized and poor drainage areas. With this wave still a few days out, it's important at this point to continue to monitor the forecast this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 90 73 90 73 89 / 40 40 50 20 60 Panama City 87 74 89 74 89 / 60 40 50 30 60 Dothan 89 71 89 71 88 / 30 30 50 20 60 Albany 91 73 90 73 89 / 30 20 50 10 60 Valdosta 90 72 90 72 88 / 50 30 60 10 60 Cross City 91 73 90 73 88 / 50 40 60 20 60 Apalachicola 86 76 89 76 87 / 60 40 50 30 60 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...LF SHORT TERM...LN LONG TERM...LN AVIATION...LF MARINE...LN FIRE WEATHER...LF HYDROLOGY...LN
In the hours before
Special weather statement, Sep 1, 7:29 AM CDT, 40 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
829 AM EDT SAT SEP 1 2018
FLZ012>015-026-112-114-115-011315-
Inland Franklin FL-Coastal Bay FL-Liberty FL-Inland Bay FL-
Calhoun FL-Inland Gulf FL-Coastal Franklin FL-Coastal Gulf FL-
829 AM EDT SAT SEP 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR GULF...EAST CENTRAL BAY AND
SOUTHWESTERN CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...
SOUTHWESTERN LIBERTY AND NORTHWESTERN FRANKLIN COUNTIES IN BIG BEND
OF FLORIDA UNTIL 915 AM EDT/815 AM CDT/...
At 829 AM EDT/729 AM CDT/, Doppler radar was tracking a strong
thunderstorm 12 miles northeast of Port St. Joe, moving northwest at
50 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Callaway, Eastpoint, Apalachicola, Stonemill Creek, Orange, Franklin,
Wewahitchka, Honeyville, Royal Bluff, Allanton, Chipola Cutoff,
Central City, Beverly, Red Hill, Overstreet, Scotts Ferry,
Youngstown, Kern, Kinard and Bay City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3014 8559 3041 8541 3029 8498 2982 8470
2962 8502
TIME...MOT...LOC 1229Z 147DEG 41KT 2990 8512
30-PULLINThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 7:28 PM CDT | Special Weather Statement | TAE | Franklin, Wakulla | 62 min |
| Aug 31, 8:22 PM CDT | Special Weather Statement | TAE | Calhoun, Gulf, Liberty | 23 min |
| Aug 31, 8:43 PM CDT | Special Weather Statement | TAE | Bay, Calhoun, Gulf | 32 min |
| Sep 1, 7:29 AM CDT | Special Weather Statement | TAE | Bay, Gulf | 46 min |
| Sep 1, 9:50 AM CDT | Rip Current Statement | TAE | Franklin, Walton | 12 hr |
| Sep 1, 2:27 PM CDT | Special Weather Statement | TAE | Lafayette | 48 min |
| Sep 1, 3:15 PM CDT | Special Weather Statement | TAE | Dixie | 45 min |
| Sep 1, 3:17 PM CDT | Special Weather Statement | TAE | Jefferson, Madison | 43 min |
| Sep 1, 3:21 PM CDT | Special Marine Warning | TAE | 84 min | |
| Sep 1, 3:29 PM CDT | Special Weather Statement | TAE | Walton | 46 min |
| Sep 1, 3:40 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 39 min |
| Sep 1, 4:21 PM CDT | Special Marine Warning | TAE | 114 min | |
| Sep 1, 4:36 PM CDT | Special Weather Statement | TAE | Taylor | 39 min |
| Sep 1, 5:42 PM CDT | Special Weather Statement | TAE | Liberty | 33 min |
| Sep 1, 6:06 PM CDT | Special Weather Statement | TAE | Liberty | 39 min |
| Sep 1, 6:39 PM CDT | Special Weather Statement | TAE | Calhoun | 36 min |
| Sep 1, 6:54 PM CDT | Severe Thunderstorm Warning | TAE | Calhoun | 36 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.